New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Low Blood Pressure
6 Replies
Cher0208 - August 23

Hi all,


Was at the Rheumatologist last week and the nurse said my blood pressure was 90 over something. It's usually 110 over something. She asked me if I felt ok and I felt fine. I thought she could have read it wrong. However, the next day I was at work and after having my second cup of coffee for the day - I suddenly got very dizzy and lightheaded. Buy the time I went to that new doctor after work that I am seeing (the one who specializes in Fibro and CFS) for my weekly Magnesium and Energy injections -I was very dizzy with a headache. I asked the nurse to check my pressure and it was 90/65. This was last Thursday. She said I shouldn't worry but I told her I was worried because of how I felt. She told me I could hang out and wait for the doctor who had 3 more patients but I decided to just go home. So now everyday I am having this on and off. Its diifficult to take a deep breath, I am dizzy and my head hurts. It isn't constant and it did seem like it was getting better but maybe its happening when I skip meals.

Thoughts anyone? I have to go back to that doctor tomorrow for the injections. I wonder if I should go to my GP? What could be causing the low blood pressure? I am not on any medications.

Thanks!!
Hope everyone on here is doing well btw.

 

kvc33 - August 23

Low bp is quite common with CFS. Don't drink coffee unless it is decaf. Never skip meals. It is hard on the adrenal glands and they are involved in regulating blood pressure. I take sea salt pills daily to keep my bp up, otherwise I have difficulty breathing. Doctors love low blood pressure because they don't like high bp, but people with CFS have low blood volume so low bp is very bad for us. Another way to keep your bp up is to drink lots of water as it increases blood volume. You don't need medication you just need to change your habits.

 

Cher0208 - August 23

Hey Kvc33,

Thanks, I feel much better about it. I was worried - I didn't know that low bp was common with CFS. I drink coffee because the caffeine is what enables me to function at work. Without it, I am so fatigued that my speech is slurred. For a while there I was drinking high quality green tea and herba mate. It's not as caffinated as coffee and was helping but I recently started drinking up to 2 cups of coffee just to make it through the day. Do you have any suggestions on what to do for energy then?

 

kvc33 - August 24

Although caffeine does give people a lift it comes at a price. It is hard on the adrenal glands so in time it actually makes fatigue worse and people find that they need more and more of it in order to keep going. Medicinal licorice helps to raise blood pressure over time and also supports the adrenal glands. Do some research on supplements for the adrenals, keep yourself well hydrated, and pace yourself throughout the day. Learn deep breathing exercises, the extra oxygen to the brain is both relaxing and energizing. I make my own sea salt pills, just pick it up from the grocery store and get some capsules from a health food store. Take one capsule with meals otherwise it may make you sick to your stomach. You may also find that your need for water increases so be sure to get enough. Caffeine also causes dehydration so you get a lift and then crash affect just like with sugar. It's tempting to use caffeine but it actually stresses the body and can also cause digestive trouble. It can cause anxiety and make it harder to sleep which is something we sure don't need.

 

January - August 25

You're dizzy, have trouble breathing, and have a headache? Did this come on after you started the treatments with the new doctor? Do you know what else is in the "Energy" injectons? You might be having a reaction to something in them. Something in the "energy" part might be badly interacting with caffeine! DEFINITELY bring this up as a concern when you see this doctor, or your GP. I went to see an "alternative doctor" with a big fan base, and his "treatments" made me very sick, yet lots of people adore this guy. … so make sure your new dr. isn't overdosing you on something or giving you something you're sensitive to.

As for the low blood pressure, I think a lot of fibro people have that. I have low blood pressure - when it gets too low, I feel weak and dizzy. Usually that has happened when I had some kind of health problem going on. So you might need to check with your GP again. Sometimes low BP is normal for you; other times it's a sign of a problem.

On caffeine, I read in Peter Adamo's book on blood types, that Type A blood does OK with caffeine, so you might want to check that. I have used caffeine most of my life, and done fine with it. I would avoid decaf because it contains chemicals used to decaffeinate it. There is research out now that drinking coffee has positive health benefits - and helps to decrease cancers. But I think you have to figure out how YOUR body reacts to it and use it carefully. I agree with kvc that if you are using a lot of caffeine, you probably experience a crash and headaches as withdrawal symptoms. But if you've been using lots of coffee, and just recently got symptoms, my GUESS is it's interacting with something in the injections…?

Google "Medicinal licorice side effects," and read the U of Md's information. You should check with a doctor before using licorice. It should not be used in certain health conditions and should only be taken for up to 6 weeks, and there are many, many drugs that can interact with it. One of my friends made herself sick using licorice. So be careful with it.

Take care of yourself. Sounds like you are really sensitive to things so you might want to start on really low doses of things you try. Definitely talk to the new doctor about those shots and what's in them. Get a list of ingredients if he will give it to you - then you can look them up.

 

Cher0208 - August 26

Hi January,

Well I called my GP last week when it was bad and she told me if it continued - that I should go to the ER. Whenever something like this happens I will stop everything that I am taking. So I didn't go for my injection this week and I stopped those supplements as well as the coffee. It took a few days but I began feeling better. So I am back on Green Tea instead of coffee. I'm tired as hell but it helps a little. It's still a little difficult to take a full deep breath at times. I'll go back if it continues. I am definitely very sensitive.

I am also having a full on flare. I saw a post on here that the earthquake caused it for some? And now this hurricane? I don't know but I am in full body pain and my throat feels tight and swollen. Truth is- I started eating a regular american diet again. Gluten, sugar, caffeine and even soda at times. I know what I have to do to feel better but boy is it difficult to eat right once you get started on the crap.

 

January - August 27

HI Cher - did you ever get a test to see if you are gluten intolerant? If so, you really need to quit or you will be in for serious health problems as you get older. I just posted something tonight on the diet thread, it's just an introductory article I saw somewhere, with my comments.

I had really bad pain the week before the earthquake, and am hurting with the hurricane too.

Everybody's different as we all know. I can do some sugar and caffeine, but just a pinch of gluten really does me in and makes me hurt and feel terrible for a month or two. I'm so sensitive to it. But it was like an addiction, and the only way I quit eating bread and cake was to look at it and immediately think of the pain it caused. Gluten can cause you to feel very fatigued also! Keep at it, I know it's frustrating, but you will figure it out! Once you find something that makes you feel better, try and stick with it. Apparently the shots weren't a good idea for you…?

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question